Advertisement

Science in China Series A: Mathematics

, Volume 51, Issue 12, pp 2330–2342 | Cite as

Bifurcation method for solving multiple positive solutions to Henon equation

  • ZhongHua Yang
  • ZhaoXiang LiEmail author
  • HaiLong Zhu
Article

Abstract

Three algorithms based on the bifurcation method are applied to solving the D 4 symmetric positive solutions to the boundary value problem of Henon equation. Taking r in Henon equation as a bifurcation parameter, the D 4−Σ d (D 4 − Σ1, D 4 − Σ2) symmetry-breaking bifurcation points on the branch of the D 4 symmetric positive solutions are found via the extended systems. Finally, Σ d 1, Σ2) symmetric positive solutions are computed by the branch switching method based on the Liapunov-Schmidt reduction.

Keywords

Henon equation symmetry-breaking bifurcation multiple solutions extended system branch switching pseudo-arclength continuation 

MSC(2000)

35J65 85A15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Henon M. Numerical experiments on the stability of spherical stellar systems. Astronom Astrophys Lib, 24: 229–238 (1973)Google Scholar
  2. 2.
    Byeon J, Wang Z Q. On the Henon equation: asymptotic profile of ground states I. Ann Inst H Poincaré Anal Non Linéaire, 23(6): 803–828 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Byeon J, Wang Z Q. On the Henon equation: asymptotic profile of ground states II. J Differential Equations, 216(1): 78–108 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cao D M, Peng S J. The asymptotic behavior of the ground state solutions for Henon equation. J Math Anal Appl, 278(1): 1–17 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Peng S J. Multiple boundary concentrating solutions to Dirichlet problem of Henon equation. Acta Math Appl Sin Engl, 22(1): 137–162 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Smets D, Willem M, Su J. Non-radial ground states for the Henon equation. Commun Contemp Math, 4(3): 467–480 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Amann H. Supersolution, monotone iteration and stability. J Differential Equations, 22: 367–377 (1976)MathSciNetGoogle Scholar
  8. 8.
    Amann H, Crandall M G, On some existence theorems for semilinear elliptic equations. Indiana Univ Math J, 27: 779–790 (1978)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Chang K C. Infinite Dimensional Morse Theory and Multiple Solution Problems. Boston: Birkhauser, 1993zbMATHGoogle Scholar
  10. 10.
    Struwe M. Variational Methods, A Series of Modern Surveys in Math. Berlin: Springer-Verlag, 1996Google Scholar
  11. 11.
    Pao C V. Block monotone iterative methods for numerical solutions of nonlinear elliptic equations. Numer Math, 72: 239–262 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Deng Y, Chen G, Ni W M, et al. Boundary element monotone iteration scheme for semilinear elliptic partial differential equations. Math Comput, 65: 943–982 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Choi Y S, McKenna P J. A mountain pass method for the numerical solutions of semilinear elliptic problems. Nonlinear Anal, 20: 417–437 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Ding Z H, Costa D, Chen G. A high-linking algorithm for sign-changing solutions of semilinear elliptic equations. Nonlinear Anal, 38: 151–172 (1999)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Li Y, Zhou J X. A minimax method for finding multiple critical points and its applications to semilinear PDEs. SIAM J Sci Comput, 23: 840–865 (2002)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Yao X D, Zhou J X. A minimax method for finding multiple critical points in Banach spaces and its application to quasi-linear elliptic PDE. SIAM J Sci Comput, 26: 1796–1809 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Chen C M, Xie Z Q. Search-extension method for multiple solutions of nonlinear problem. Comp Math Appl, 47: 327–343 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Yang Z H, Li Y Z. Bifurcation method for solving boundary value problems of nonlinear elliptic PDE’s (in Chinese). Journal of Shanghai Normal University (Natural Sciences), 34(2): 17–20 (2005)Google Scholar
  19. 19.
    Yang Z H. Non-linear Bifurcation: Theory and Computation (in Chinese). Beijing: Science Press, 2007Google Scholar
  20. 20.
    Keller H B. On Numerical Methods in Bifurcation Problems. Berlin: Springer, 1987Google Scholar

Copyright information

© Science in China Press and Springer-Verlag GmbH 2008

Authors and Affiliations

  1. 1.Department of MathematicsShanghai Normal UniversityShanghaiChina
  2. 2.Department of MathematicsAnHui University of Finance & EconomicsBangbuChina

Personalised recommendations